Next Article in Journal
Case Series of Multisystem Inflammatory Syndrome (MIS-C) in Children during the SARS-CoV-2 Pandemic in Latvia
Previous Article in Journal
Maggot Therapy as a Part of a Holistic Approach in the Treatment of Multimorbid Patients with Chronic Ulcer
Case Report

A Rare Cause of Drug-Induced Pancytopenia: Trimethoprim–Sulfamethoxazole-Induced Pancytopenia

Internal Medicine Division, White River Health System, Batesville, AR 72501, USA
*
Author to whom correspondence should be addressed.
Clin. Pract. 2021, 11(2), 358-362; https://doi.org/10.3390/clinpract11020050
Received: 29 April 2021 / Revised: 13 May 2021 / Accepted: 31 May 2021 / Published: 3 June 2021
Pancytopenia is a decrease across cellular hematological lines. Many different etiologies can cause this clinical picture including viral and bacterial infections, chemicals, malignancy, and medications. Particular attention should be paid to the onset, timing, and severity as they can indicate the underlying cause. In cases of iatrogenic-induced pancytopenia, the offending agent should be stopped immediately and the patient should be monitored for recovery of cell lines. While not well reported in the literature, trimethoprim–sulfamethoxazole (TMP-SMX) is a cause of pancytopenia. We present a case of drug-induced pancytopenia secondary to TMP-SMX that resolved quickly with cessation of use. View Full-Text
Keywords: trimethoprim–sulfamethoxazole; pancytopenia; drug toxicity trimethoprim–sulfamethoxazole; pancytopenia; drug toxicity
Show Figures

Figure 1

MDPI and ACS Style

Sawalha, K.; Sobash, P.T.; Kamoga, G.-R. A Rare Cause of Drug-Induced Pancytopenia: Trimethoprim–Sulfamethoxazole-Induced Pancytopenia. Clin. Pract. 2021, 11, 358-362. https://doi.org/10.3390/clinpract11020050

AMA Style

Sawalha K, Sobash PT, Kamoga G-R. A Rare Cause of Drug-Induced Pancytopenia: Trimethoprim–Sulfamethoxazole-Induced Pancytopenia. Clinics and Practice. 2021; 11(2):358-362. https://doi.org/10.3390/clinpract11020050

Chicago/Turabian Style

Sawalha, Khalid; Sobash, Philip T.; Kamoga, Gilbert-Roy. 2021. "A Rare Cause of Drug-Induced Pancytopenia: Trimethoprim–Sulfamethoxazole-Induced Pancytopenia" Clin. Pract. 11, no. 2: 358-362. https://doi.org/10.3390/clinpract11020050

Find Other Styles

Article Access Map by Country/Region

1
Back to TopTop